• Vyvgart reaction

    Posted by Jennifer Thompson on April 17, 2024 at 2:26 pm

    I have held off posting this because I wanted feel certain this was caused by vyvgart. But I’m posting to see if others have experienced this. So I started having water retention, nausea and headache with my infusion pretty much from day one. But it began progressing last cycle with bloating of my hands, feet and face. Uncomfortable but went down after a few days. Then this cycle my last two infusion it’s like my entire insides, feet, hands and face were bloated and I had nausea, vomiting and headache. When I say bloated I mean eating was painful. No one has heard of this happening. But yes it happens after the infusion and resolves and then happens again. My last episode was so bad I’m afraid to keep using it unfortunately even though it’s helping me. I don’t mean to instill fear or negativity this is my experience but I have to ask because I’m drawing blanks on help from my medical professionals.

    Frank replied 3 days, 9 hours ago 3 Members · 6 Replies
  • 6 Replies
  • Frank

    Member
    April 18, 2024 at 8:57 am

    I’m so sorry that you are having such a horrible reaction to this mostly helpful drug. I’m getting ready to begin my adventure with it within the next 2-6 weeks. I’ll pay special attention to anything that could be a side effect and let you know. I generally do pretty well because I stay on a plant-based diet that is also worked to be a low-inflammation diet. You may want to google “foods that cause bloating” so that you can see if any of your “regular foods” may need to be restricted just before and after your infusions. I’ve been amazed at some of the changes in my body and emotions that occur after modifying the types of food I take in. Take care and healing energy to you!

    • TheresaG

      Member
      April 19, 2024 at 3:50 pm

      Frank, any particular diet you follow? Or just general anti inflammatory foods?

      I know I need to give up sugar, but it’s my weakness.

    • Frank

      Member
      May 18, 2024 at 8:59 am

      I’m sorry I missed your question about the diet I follow. I eat plant-based and I think that allows me to tolerate the impact of my MG better. But that may be just me. But even if I wasn’t plant-based I’d follow a low-inflammation diet for several reasons. 1) an expert in aging told me that “an inflamed stomach is an inflamed brain and inflamed body.” Looking up the impact of an inflamed brain I found that symptoms of that include: cognitive issues (which resolved when I went on this diet), depression (which also improved greatly when I went on this eating routine), as well as the accompanying gastric issues. When I was getting started, I was constantly conferring with Dr. Google with questions like 1) what foods are good for a low-inflammation diet, 2) what foods should I avoid on a low-inflammation diet, and 3) questions about specific foods like: “Is watermelon inflammatory” or “are black beans inflammatory.” I was caught off guard with answers several times that were opposite from what I expected. For example, a good amount of citrus fruit is actually safe to eat on a low-inflammation diet.

      As far as Vyvgart, I had my 3rd infusion 3 days ago and so far I’ve had no negative side-effects. I am lucky that I generally respond quickly to medications and after the first infusion I was feeling a bit better. Now after 3, I feel like I have more energy both mentally and physically. I think it is really helping me. I’m sorry you are having or had such a negative experience with it.

      I hope you have a great weekend and find the perfect meds or life-style that makes this disease easier to live with.

      Love and Light,
      Frank

  • TheresaG

    Member
    April 19, 2024 at 3:48 pm

    Ive been on it for 2 years, initially I noticed bloating, and had the nurse only dilute in the larger ml bag of sodium chloride, larger than 50 ml, but i dont currently have one for exact ml, i think 75 or 100. It’s salt you know? She removes the amount needed for the vyvgart then that is all we use except the flush and only uses 5-7 ml of the 10 ml plunger for that. This cuts the sodium by more than half. Makes a huge difference for me. Talk to you neuro and see if okay.

    Then be sure to hydrate really well 2 days b4 and a day after, water.

    This made a big difference form me. Are your kidneys in good shape?

    Nurse say anything?

    Good luck hope you find a solution as it is the miracle drug for me.

    I was just approved to go 4 weeks on then start again on the 2nd week after. I was crashing really bad and thinks this will really resolve that.

    Are you certain it is not an anaphylactic reaction? No bumps, breathing g issues?

  • TheresaG

    Member
    April 19, 2024 at 3:53 pm

    Jennifer, the more I read this, the more I wonder anaphylactic shock. If each time you receive the infusion, it gets worse, that sounds like an allergic reaction. Have you discussed with neuro?

    You any want to call Argenx direct if your dr. Has not solution.

    It’s typical for allergic reactions to get worse with each exposure.

    Hope not for your sake, fortunate, we have other new ones that work the same way.

    • Jennifer Thompson

      Member
      April 19, 2024 at 6:06 pm

      I did speak with neuro and she is taking me off of it. She is putting in for IVIG. Hopefully this works. The Vyvgart worked for sure but the last episode was to bad to keep going for sure.

Log in to reply.